Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Benadryl and Diphenhydramine cause sleeplessness?

I was prescribed benadryl by my doctor for some hitching Iwas have on my hand the pharmacy gave me diphenhydramine by 25 mg. I took one capsule while going to be. This thing had me up all night as if I took some steroid. Th next day I felt so sick so terrible. Why is that
Tue, 30 Jul 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Benadryl (brand) and Diphenhydramine (generic) are the same. It can cause drowsiness (often transient); sedation but unlikely to cause sleeplessness. Check the date of expiry.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Addiction Medicine Specialist Dr. Matt Wachsman's  Response
Hello,

They are virtually the same thing. They are generally used as sleeping medicines in addition to their effect on colds and allergies, but some people have atypical responses to them and have sleeplessness.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yes, I am having abdominal pain in the middle of my stomach, it is causing me pain all day but worst at night and I am having a hard time...